Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 15, NWS Grand Forks, ND

September 26, 201512 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this wind advisory at Sep 26, 2015, 3:50 AM CDT for 12 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Sep 26, 2015, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2015, 3:50 AM CDT (08:50 UTC)
In effect from
Sep 26, 2015, 12:00 PM CDT
Expired
Sep 26, 2015, 7:00 PM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS73 KFGF 260850
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
350 AM CDT SAT SEP 26 2015

MNZ001-004-007-NDZ007-008-016-026-027-029-030-054-270000-
/O.NEW.KFGF.WI.Y.0015.150926T1700Z-150927T0000Z/
WEST POLK-KITTSON-WEST MARSHALL-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...EDINBURG...ADAMS...LANKIN
350 AM CDT SAT SEP 26 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON TO 7 PM


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DTR
3 follow-up statements
780 
WWUS73 KFGF 261502
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT SAT SEP 26 2015

NDZ006-014-015-024-028-270000-
/O.EXA.KFGF.WI.Y.0015.150926T1700Z-150927T0000Z/
TOWNER-BENSON-RAMSEY-EDDY-GRIGGS-
INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...COOPERSTOWN
1002 AM CDT SAT SEP 26 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON TO 7 PM

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ001-004-007-NDZ007-008-016-026-027-029-030-054-270000-
/O.CON.KFGF.WI.Y.0015.150926T1700Z-150927T0000Z/
WEST POLK-KITTSON-WEST MARSHALL-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...EDINBURG...ADAMS...LANKIN
1002 AM CDT SAT SEP 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...NOON TO 7 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DK
491 
WWUS73 KFGF 262043
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
343 PM CDT SAT SEP 26 2015

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-270000-
/O.CON.KFGF.WI.Y.0015.000000T0000Z-150927T0000Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...
ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...
FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...
EDINBURG...ADAMS...LANKIN
343 PM CDT SAT SEP 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 7 PM.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DK
217 
WWUS73 KFGF 270003
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
703 PM CDT SAT SEP 26 2015

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-270115-
/O.EXP.KFGF.WI.Y.0015.000000T0000Z-150927T0000Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...
ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...
FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...
EDINBURG...ADAMS...LANKIN
703 PM CDT SAT SEP 26 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED ACROSS THE AREA. AS A RESULT...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS WILL REMAIN
BREEZY FROM THE SOUTH OVERNIGHT TONIGHT.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 26, 3:42 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 26, 3:42 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
342 AM CDT SAT SEP 26 2015

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 333 AM CDT SAT SEP 26 2015

PRETTY STABLE SITUATION EARLY THIS MORNING. WESTERN EDGE OF LOWER
CLOUDS THAT MOVED BACK WEST LAST EVENING LOCATED NEAR BAUDETTE TO
BEMIDJI TO PARK RAPIDS. THE WESTERN EDGE HASNT MOVED MUCH SINCE
06Z AND IN LINE WITH THE LATEST HRRR MODEL PROG. SOUTHERLY WINDS
10 TO 20 KTS IN THE RRV AND ERN ND KEEPING TEMPS QUITE MILD FOR
THIS TIME OF YEAR. SOME CIRRUS MOVING OVER TOP OF THE UPPER RIDGE
THRU THE AREA...THOUGH MORE SCATTERED AND THIN.

TODAY WILL BE A WARM DAY AND IT WILL BE WINDY. 925 MB WINDS PICK
UP TO 35 TO 40 KTS IN THE NRN VALLEY MIDDAY-AFTN. SOUTHERLY FLOW
AND CURRENT SFC PATTERN FAVORS HIGHEST WINDS TODAY IN THE NRN
VALLEY...CENTERED ON HALLOCK TO WINNIPEG. BASED ON HIGHER WIND
SPEEDS GIVEN BY GFS MOS AND LAV MOS GUIDANCE...ISSUED A WIND
ADVISORY 17Z-00Z FOR THE NRN RRV. WINDS ELSWHERE LOOK TO HOLD JUST
SHY OF ADVISORY LEVELS. SOME CIRRUS AT TIMES TODAY BUT OTHERWISE
ONCE THE LOW CLOUDS BURN OFF IN THE FAR EAST....LOTS OF SUN TODAY.
WENT WITH A BIT WARMER GUIDANCE WHICH SHOWS 80-84 IN RRV AND ERN
ND.

WINDS TO HOLD UP TONIGHT AHEAD OF SFC COLD FRONT WHICH WILL ENTER
NW ND/SW MANITOBA OVERNIGHT. THE COLD FRONT WILL MOVE EAST AND
SOUTHEAST SUNDAY THROUGH THE AREA. MOISTURE IS LIMITED TO ALONG
THE INTL BORDER AND INTO CANADA. WILL MAINTAIN CHC POPS MAINLY
ALONG AND NORTH OF HWY 2. SOME WEAK CAPE AND SHOWWALTERS AROUND
ZERO AND SPC DAY 2 T-STORM OUTLOOK ALL LEAD TO MENTION OF ISOLD
THUNDER IN NW MN/NRN RRV SUN AFTN. OVERALL THOUGH A MINOR PRECIP
EVENT.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT SEP 26 2015

SIGNIFICANTLY COOLER AIR TO FOLLOW SUNDAY NIGHT INTO MONDAY AS
HIGH PRESSURE BUILD SOUTH. CONSENSUS FROM 00Z MODELS IS NOW TO
KEEP ALL PRECIP TO OUR SOUTH MONDAY-MONDAY NIGHT AS HIGH SETTLES
OVER THE AREA. THUS COORD WITH OTHER OFFICES LED TO REMOVAL OF ANY
POPS MON-MON NIGHT. MONDAY NIGHT-EARLY TUESDAY MORNING MAY WELL
BRING A FROST TO SOME AREAS AS LOWS IN THE MID 30S MAY WELL BE
PRETTY COMMON IN NE ND/NW MN. LEFT OUT FROST WORDING FOR NOW AS SO
MANY VARIABLES AT PLAY YET.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1142 PM CDT FRI SEP 25 2015

NEW TAF SET CONTINUES TO HAVE LIFR CIGS AT KBJI THROUGH 15Z.
LATEST HRRR MODEL TRIES TO PUSH CLOUDS OUT OF KBJI BEFORE
15Z...BUT NEW NAM MOS BREAKS IT OUT BETWEEN 15Z AND 18Z.
OTHERWISE...WINDS INCREASE WITH GUSTS OVER 30 KTS POSSIBLE AT KTVF
AND WEST DURING THE DAY SATURDAY.

FOR TUESDAY THROUGH FRIDAY...PROGRESSION OF SEVERAL MID LEVEL
RIDGE/TROUGH COUPLETS INDICATED DURING OUR EXTENDED FORECAST
PERIOD AS MEAN FLOW REMAINS ESSENTIALLY ZONAL. BEST CHCS FOR PCPN
WOULD APPEAR TO BE ON WED AND FRI AS SHORTWVS MEANDER THROUGH.
TUESDAY WILL FEATURE CANADIAN HIGH PRESSURE...OFFERING DRY WEATHER
WITH LOWS IN THE FROSTY 30S RECOVERING TO AFTN HIGHS CLOSE TO
SEASONAL. BY THURS ABV AVG VALUES ONCE AGAIN IN PLACE UNDER
SHORTWV RIDGE AS A BROADER UPSTREAM TROUGH LURKS OVER
INTERMOUNTAIN REGION POISED TO POUNCE ON NORTHERN PLAINS BY END OF
PERIOD/FRI.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NDZ007-008-016-026-027-029-030-054.

MN...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     MNZ001-004-007.

&&

SHORT TERM...RIDDLE
LONG TERM...WJB/RIDDLE
AVIATION...KNUTSVIG
Hazardous weather outlook, Sep 25, 9:19 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
919 PM CDT FRI SEP 25 2015

MNZ024-032-270230-
HUBBARD-WADENA-
919 PM CDT FRI SEP 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

PATCHY FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT...AND MAY
LINGER INTO THE EARLY MORNING HOURS. VISIBILITIES IN PATCHY FOG
MAYBE LESS THAN ONE-QUARTER MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-005-006-008-009-013>017-022-023-027>031-040-NDZ039-049-
052-053-270230-
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
919 PM CDT FRI SEP 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-054-270230-
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-WESTERN WALSH COUNTY-
919 PM CDT FRI SEP 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH ON
SATURDAY. GUSTS MAY EXCEED 40 MPH IN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KNUTSVIG

Nearby

Wind Advisories in North Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.